Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 28, 2007, 1:03 PM CDT for Sequatchie County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 1:03 PM CDT (18:03 UTC)
- Expired
- Jun 28, 2007, 1:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 281804 SVRMRX TNC153-281830- /O.NEW.KMRX.SV.W.0101.070628T1803Z-070628T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 103 PM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEQUATCHIE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF DUNLAP... * UNTIL 130 PM CDT * AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNLAP...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SEQUATCHIE COUNTY AT 120 PM CDT IN ADDITION TO DAMAGING WINDS...VERY HEAVY RAIN AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. FLOODING OF ROADS AND SMALL CREEKS MAY ALSO OCCUR. LAT...LON 3548 8540 3536 8546 3530 8525 3536 8523 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:43 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 28, 8:43 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 943 AM EDT THU JUN 28 2007 .DISCUSSION... A PERSISTENCE FORECAST CONTINUES AS CONDITIONS HAVE CHANGED LITTLE TODAY FROM THE PAST FEW DAYS. SURFACE DEWPOINTS ARE A LITTLE HIGHER AT CHA THIS MORNING...PROBABLY DUE TO PRECIP THERE YESTERDAY EVENING. THE PARAMETERS FROM THE 12ZOHX SOUNDING ARE ALSO VERY SIMILAR TO YESTERDAY...WITH CAPE PERHAPS SLIGHTLY HIGHER TODAY. SO SCATTERED PULSE THUDNERSTORMS ARE EXPECTED AGAIN TODAY...FORMING MAINLY IN THE MOUNTAINS AND THE PLATEAU. SLIGHTLY HIGHER MOISTURE CONTENT COULD RESULT IN A LITTLE BETTER COVERAGE THAN YESTERDAY. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. THE ONLY CHANGE IN THE MORNING UPDATE WILL BE TO REMOVE THE MENTION OF MORNING WORDING FROM THE ZFP. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jun 28, 4:24 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 524 AM EDT THU JUN 28 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 524 AM EDT THU JUN 28 2007 /424 AM CDT THU JUN 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA... EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL APPROACH THE REGION ON FRIDAY...INCREASING THE COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE REMAINDER OF THIS WEEK. GH
In the hours before
Special weather statement, Jun 28, 11:06 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1206 PM EDT THU JUN 28 2007 TNZ035-281700- MORGAN- 1206 PM EDT THU JUN 28 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY... AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF FAIRFIELD GLADE....MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT DEERLODGE AND SUNBRIGHT. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Local storm report, Jun 28, 12:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
119 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG RUSSELLVILLE 36.26N 83.20W
06/24/2007 HAMBLEN TN UTILITY COMPANY
A LARGE LIMB DOWNED A POWERLINE...KNOCKING OUT POWER IN
RUSSELLVILLE. REPORTED BY HOLSTON ELECTRIC.
1003 PM TSTM WND DMG MOORESBURG 36.35N 83.23W
06/24/2007 HAWKINS TN UTILITY COMPANY
ONE TREE DOWNED ONTO A POWERLINE IN MOORESBURG. REPORTED
BY HOLSTON ELECTRIC.
1036 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
06/24/2007 HAWKINS TN UTILITY COMPANY
ONE TREE DOWNED ONTO A POWERLINE IN SURGOINSVILLE.
REPORTED BY HOLSTON ELECTRIC.
&&
FERRELLLocal storm report, Jun 28, 12:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 3 NW MORRISTOWN 36.25N 83.33W
06/26/2007 HAMBLEN TN PUBLIC
AT APPROXIMATELY 420 PM EDT...ABOUT A DOZEN LARGE OAK
TREES DOWNED ON BOATMANS RIDGE ROAD. REPORTED BY THE
PUBLIC.
&&
FERRELLLocal storm report, Jun 28, 12:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 SSW GREENBACK 35.63N 84.19W
06/27/2007 LOUDON TN UTILITY COMPANY
AT 425 PM EDT...A FEW TREES AND POWERLINES DOWNED ALONG
THE LOUDON AND MONROE COUNTY LINE SOUTH SOUTHWEST OF
GREENBACK. REPORTED BY LOUDON UTILITES AND FORT LOUDON
ELECTRIC.
0530 PM TSTM WND DMG BENTON 35.18N 84.65W
06/27/2007 POLK TN UTILITY COMPANY
FROM APPROXIMATELY 530 PM TO 550 PM EDT...SEVERAL TREES
AND POWERLINES DOWNED ACROSS THE WESTERN HALF OF POLK
COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:11 PM CDT | Flash Flood Warning | MRX | Rhea | 64 min |
| Jun 28, 1:19 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 26 min |
| Jun 28, 1:42 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 33 min |
| Jun 28, 3:28 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 32 min |
| Jun 28, 4:22 PM CDT | Severe Thunderstorm Warning | MRX | Sevier | 38 min |
| Jun 28, 4:59 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 61 min |
| Jun 28, 5:19 PM CDT | Severe Thunderstorm Warning | MRX | Jefferson | 41 min |
| Jun 28, 5:48 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne | 27 min |
| Jun 28, 6:00 PM CDT | Severe Thunderstorm Warning | MRX | Union | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.